Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

advertisement

Quick Start Forum Video Tutorial

    Forum-Tutorial-Screenshot
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

Notice
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

The main site has all the formal medical articles and videos for you to research on.
advertisement
Data Entry Job – SCAM!

We are aware that someone out there is using our CEO’s name and our company name to “recruit” people for a data entry job. It is a fake. Please do not give them any of your personal information. We are not now, nor have we ever, had data entry positions available.

Muscle relaxer and joint pain

New member question. Hi everyone. I was on the internet searching for answers and came across this forum. My question is: has anyone thought that it is possible that taking methocarbimol (a muscle relaxer) make their osteoarthritis hurt worse? My joints (especially my hip hurts so much now. It's nearly unbearable. I was thinking maybe the muscles are loose therefore the connective tissue is weak causing my bones to move out of place creating friction, swelling and pain. This pain disturbs my sleep terribly. I only get a few hours of sleep a night. Not getting enough sleep can also cause these problems also so its just this big vicious circle.

advertisement

Comments

  • WLLadyWLLady Ontario CanadaPosts: 1,272

    in my experience no.....muscles relaxers will not affect arthritis pain-i have inflammatory arthritis.  methocarbimol will act on the muscles and let them stop spasming etc, the pain from osteo is usually caused from the wearing of cartilage...i would have thought that loosening the muscles would give the joint more room and thus take the pressure off the cartilage and joint surfaces and reduce the pain as well.  just my thoughts....

    if you have arthritis pain it's worth seeing a rheumatologist.....or your general doctor and seeing if a course of antiinflammatories or even just tylenol (acetaminophen) would help. 

    Kathy
    Spine-Health Moderator
    ---------------------------------------------------------------
    Dec '16 T10-S2 fusion with pelvic fixation. Laminectomies L2, L3, L4, L5, facet removal, cages L4-5, L5-S1, severe scoliosis, arthritis and stenosis repair. 

  • memerainboltmemerainbolt IndianaPosts: 5,180

    lisamitchell

    Welcome to Spine-Health

    I agree with WLLady. I take methocarbimol and have osteo and RA. I also take a low dose of anti inflammatory meds every day.
    Talk to your doctor and gt the right testing for your arthritis and inflammation.

    Please click on the Welcome link below for more information to get you started on the forum.

    Welcome to Spine Health


    Sandra
    Spine-Health Moderator
    ---------------------------------------------------------------
    Please read my  Medical History
  • advertisement
Sign In or Register to comment.